Home / Uncategorized / Diphenhydramine HCL is Best cough medicine without dextromethorphan

Diphenhydramine HCL is Best cough medicine without dextromethorphan

Diphenhydramine HCL is Best cough medicine without dextromethorphan for treatment of  sneezing, runny nose, watery eyes, hives, skin rash, itching, and other cold or allergy symptoms.

Why Diphenhydramine HCL is used?

Diphenhydramine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Diphenhydramine is used to treat sneezing, runny nose, watery eyes, hives, skin rash, itching, and other cold or allergy symptoms.

Benadryl is also used to treat motion sickness, to induce sleep, and to treat certain symptoms of Parkinson’s disease.

Diphenhydramine is an antihistamine used to relieve symptoms of allergy, hay fever, and the common cold. These symptoms include rash, itching, watery eyes, itchy eyes/nose/throat, cough, runny nose, and sneezing. It is also used to prevent and treat nausea, vomiting and dizziness caused by motion sickness. Diphenhydramine can also be used to help you relax and fall asleep. This medication works by blocking a certain natural substance (histamine) that your body makes during an allergic reaction. Its drying effects on such symptoms as watery eyes and runny nose are caused by blocking another natural substance made by your body (acetylcholine).Cough-and-cold products have not been shown to be safe or effective in children younger than 6 years. Do not use this product to treat cold symptoms in children younger than 6 years unless specifically directed by the doctor. Some products (such as long-acting tablets/capsules) are not recommended for use in children younger than 12 years. Ask your doctor or pharmacist for more details about using your product safely. These products do not cure or shorten the length of the common cold and may cause serious side effects. To decrease the risk for serious side effects, carefully follow all dosage directions. Do not use this product to make a child sleepy. Do not give other cough-and-cold medication that might contain the same or similar ingredients (see also Drug Interactions section). Ask the doctor or pharmacist about other ways to relieve cough and cold symptoms (such as drinking enough fluids, using a humidifier or saline nose drops/spray).

Reason for Diphenhydramine prescribed?

Diphenhydramine is used to relieve red, irritated, itchy, watery eyes; sneezing; and runny nose caused by hay fever, allergies, or the common cold. Diphenhydramine is also used to relieve cough caused by minor throat or airway irritation. Diphenhydramine is also used to prevent and treat motion sickness, and to treat insomnia (difficulty falling asleep or staying asleep). Diphenhydramine is also used to control abnormal movements in people who have early stage parkinsonian syndrome (a disorder of the nervous system that causes difficulties with movement, muscle control, and balance) or who are experiencing movement problems as a side effect of a medication.

Diphenhydramine will relieve the symptoms of these conditions but will not treat the cause of the symptoms or speed recovery. Diphenhydramine should not be used to cause sleepiness in children. Diphenhydramine is in a class of medications called antihistamines. It works by blocking the action of histamine, a substance in the body that causes allergic symptoms.

Use of Diphenhydramine

Follow all directions on the product package. If your doctor has prescribed this medication, take it as directed. If you have any questions, ask your doctor or pharmacist.

Take the tablet, capsule, or liquid form by mouth with or without food. Measure liquid forms of this medication using a special measuring device/spoon. Do not use a household spoon because you may not get the correct dose. If you have a single-dose form of this medication (such as a single-use whistle), you do not need to measure the dose.

The rapidly-dissolving tablet or strip should be allowed to dissolve on the tongue and then swallowed, with or without water. The chewable tablets should be chewed thoroughly before being swallowed.

The dosage is based on your age, medical condition, and response to treatment. There are many brands and forms of diphenhydramine available. Read the dosing instructions carefully for each product because the amount of diphenhydramine may be different between products. Do not increase your dose or take this medication more often than directed.

Warnings

You should not use Benadryl to make a child sleepy.

When taking diphenhydramine, use caution driving, operating machinery, or performing other hazardous activities. Diphenhydramine may cause dizziness or drowsiness. If you experience dizziness or drowsiness, avoid these activities.

Use alcohol cautiously. Alcohol may increase drowsiness and dizziness while taking Benadryl.

Do not give this medication to a child younger than 2 years old. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Be Ensure Before taking this medicine

You should not use diphenhydramine if you are allergic to diphenhydramine.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have other medical conditions, especially:

  • blockage in your digestive tract (stomach or intestines);
  • bladder obstruction or other urination problems;
  • a colostomy or ileostomy;
  • liver or kidney disease;
  • asthma, chronic obstructive pulmonary disease (COPD), or other breathing disorder;
  • cough with mucus, or cough caused by smoking, emphysema, or chronic bronchitis;
  • heart disease, low blood pressure;
  • glaucoma;
  • a thyroid disorder; or
  • if you take potassium

What should I do if I forget a dose?

Diphenhydramine is usually taken as needed. If your doctor has told you to take diphenhydramine regularly, take the missed dose as soon as you remember it. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule. Do not take a double dose to make up for a missed one

Diphenhydramine may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:

  • dry mouth, nose, and throat
  • drowsiness
  • dizziness
  • nausea
  • vomiting
  • loss of appetite
  • constipation
  • increased chest congestion
  • headache
  • muscle weakness
  • excitement (especially in children)
  • nervousness

About Abha Maurya

Check Also

Market complaints and product recall

Market complaints and product recall DEFINITION: A ‘Complaint’ simply designates, that something is wrong or …